MAUDE Adverse Event Report: STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, STANDARD, RIGHT,LONG, 14 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, STANDARD, RIGHT,LONG, 14 HOLES; PLATE, FIXATION, BONE
Model Number 54-25387
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 11/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported, the plate broke after 2 months.Revision surgery needed.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the returned volar smartlock distal radius plate is completely broken off.It was visible that the plate is actually slightly bent and twisted, which indicates that possibly too much weight had been applied (despite the given information that the patient followed the instructions).Especially as it was also mentioned ¿macroscopically normal bone consistency, no signs of osteoporosis¿.Also there are some marks on the plate which might have been caused during the revision.The close up pictures, performed by the microscope, of the fractured plate indicate a fatigue fracture as a shiny surface is evident (wear).The rest of the broken surface is homogenous though.So we can state that the breakage started on the right hand side of the plate.The rest of the broken surface is homogenous though which indicates conformity to the given specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be patient related.The failure was caused by possibly too much weight which had been applied.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
It was reported, the plate broke after 2 months.Revision surgery needed.

Brand Name
VOLAR SMARTLOCK DISTAL RADIUS PLATE, STANDARD, RIGHT,LONG, 14 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9527644
Report Number0008031020-2019-02516
Device Sequence Number2777536
Product Code HRS
UDI-Device Identifier07613154345533
UDI-Public07613154345533
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K040022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number54-25387
Device Catalogue Number54-25387
Device Lot Number1000337430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date03/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight90